Hi Angie (and followers)
I’ve just taken a book out of the library called Testosterone- the Secret Female Hormone by Dr Kathy C Maupin of the USA; I’ve found much of the info very useful, although she pretty much only recommends testosterone pellet implants. I’m thinking of buying a copy and lending it to my GP!
I was prescribed testosterone for exhaustion/. in South Africa – via injection – and it hugely improved my energy levels, controlled my pain, improved my skin and mood, etc. Then I came over to the UK and found it was banned for use by women. Fortunately I’d brought a few ampoules with me, but the docs were very reluctant to inject it, until I told them that if they didn’t, I would find a syringe from a druggie and use that 🙂 I was referred to an endocrinologist who said he would prescribe Testogel for me but I’d have to work out the – minimal – dosage myself as he didn’t prescribe it for women usually. I’ve found that about 2 or 3 drops works for me; I don’t measure it too carefully, and on the days I use too big a blob, I feel much better! I’ve had no side effects that I know of : no voice deepening, no hair growth. But there’s a problem – last time I needed a repeat, I was told that it is no longer licensed because ‘one woman died of a heart attack while using it’. Well, I did think that perhaps she was going to have one anyway, and that it might help thousands of women but harm just a few, so now we all have to suffer because someone was unlucky. I managed to get my GP to prescribe it ‘privately’ which means I now have to pay for it at the pharmacy. I imagine this is the same for all testosterone for women, or do you know of any that’s still licensed for our use on NHS?
My husband is now 50. His low-t set in about 3-3 1/2 years ago while he was deployed to Afghanistan. The doctors at the VA assumed it was just depression so they put him on an SSRI when he returned and also prescribed Viagra. They also checked his t-levels at that time and said they were “normal”. His libido tanked. Not good for me at all. I’m 9 years younger. When I found out that the SSRI could be to blame for his low libido he went back to the VA and switched meds. A year later it had not returned and he had also developed sleep apnea and was gaining weight. His mood was also very different and low. He was basically a completely different person. They checked his t-levels again, at my insistence, and again said they were “normal”. He retired in Jan 2014. By Jan 2015 the problem had not changed at all and he decided to see a GP. She had his numbers checked and said he was low, a 250. It frustrates me that the VA did not catch this. February 2015, he started using Androgel. At the end of June 2015 there was still no change and his numbers had actually dropped to a 235. He and the doctor decided to switch to injections. He gets a shot every 2 weeks. He had his third injection yesterday and still feels no different. My question… how long before he starts feeling different? Does the length of time we’ve been dealing with this matter? He is frustrated, wants to just give up on it. That breaks my heart because we aren’t as close as we were before.